Alert archive / California / Wind Advisories in 2006
Wind Advisory 9, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Apr 9, 2006, 7:19 PM PDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2006, 7:19 PM PDT (02:19 UTC)
- Expired
- Apr 9, 2006, 11:00 PM PDT
- In force
- 4 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPSR 100219 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 719 PM MST SUN APR 9 2006 CAZ032-033-100600- /O.NEW.KPSR.WI.Y.0009.060410T0219Z-060410T0600Z/ RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...CHIRIACO SUMMIT...DESERT CENTER... EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS... IMPERIAL...AND THE SALTON SEA 719 PM PDT SUN APR 9 2006 ...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY UNTIL 11 PM PDT FOR THE IMPERIAL VALLEY OF SOUTHEAST CALIFORNIA...NORTH TO PORTIONS OF INTERSTATE 10 NEAR CHIRIACO SUMMIT. WEST AND SOUTHWEST WIND GUSTS OF BETWEEN 35 AND 45 MPH CAN BE EXPECTED ACROSS THE IMPERIAL VALLEY FROM THE MEXICAN BORDER NORTH TO THE SALTON SEA. ALSO...PORTIONS OF INTERSTATE 10 NEAR THE CHIRIACO SUMMIT ARE VULNERABLE TO STRONG GUSTS AND CROSS WINDS. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 50 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$ HV
1 follow-up statement
000 WWUS75 KPSR 100556 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 1056 PM MST SUN APR 9 2006 CAZ032-033-100700- /O.EXP.KPSR.WI.Y.0009.000000T0000Z-060410T0600Z/ RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...CHIRIACO SUMMIT...DESERT CENTER... EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS... IMPERIAL...AND THE SALTON SEA 1056 PM PDT SUN APR 9 2006 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... THE WIND ADVISORY ISSUED EARLIER FOR THE IMPERIAL VALLEY OF SOUTHEAST CALIFORNIA...THE SALTON SEA...AND PORTIONS OF INTERSTATE 10 NEAR CHIRIACO SUMMIT WILL EXPIRE AT 11 PM PDT THIS EVENING. STRONG WINDS WHICH REACHED SPEEDS OF NEARLY 50 MPH AT IMPERIAL CALIFORNIA WILL DIMINISH BELOW WIND ADVISORY LEVELS AFTER 11 PM... HOWEVER BREEZY CONDITIONS IN THE 15 TO 25 MPH RANGE WILL CONTINUE UNTIL LATE TONIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 9, 3:55 PM PDT, 3 hours 24 minutes earlier.
Area forecast discussion, Apr 9, 3:55 PM PDT, 3 hours 24 minutes before
AZZ020>028-CAZ030>033-100600- AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE PHOENIX AZ 355 PM MST SUN APR 9 2006 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... A WEAKENING PACIFIC LOW PRESSURE SYSTEM WILL BRING BREEZY TO WINDY WEATHER TONIGHT THROUGH MONDAY WITH THE STRONGEST WINDS IN SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA. IT WILL ALSO BE COOLER MONDAY. STRONG HIGH PRESSURE ALOFT WILL BRING A SIGNIFICANT WARMING TREND TUESDAY THROUGH THURSDAY WITH THE WARMEST WEATHER SO FAR THIS YEAR THURSDAY...AND THE FIRST 90 DEGREE WEATHER OF THE YEAR IN MOST DESERT LOCATIONS. A STRONG LOW PRESSURE SYSTEM FROM THE GULF OF ALASKA WILL BRING WINDY WEATHER FRIDAY WITH MUCH COOLER WEATHER IN SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA FRIDAY...AND SOUTH-CENTRAL ARIZONA SATURDAY. THERE IS ALSO A SLIGHT CHANCE OF SHOWERS FRIDAY AND FRIDAY NIGHT. && .SHORT TERM... TONIGHT THROUGH WEDNESDAY... A SW FLOW SUBTROPICAL 300 MB 100KT JET WILL ENTER FAR SE CA AND SW AZ LATE TONIGHT AND MOVE NE ACROSS AZ MON AS A TROF APPROACHES THE SOUTHERN CA COAST...WEAKENS AS IT MOVES INLAND AND LIFTS NE INTO THE GREAT BASIN. MAIN AFFECT WILL BE WIND TONIGHT INTO MON NIGHT. BOTH 700/850MB WINDS TO BE 30KTS TONIGHT/MON OVER SE CA SW AZ AND BRIEFLY UP TO 30 KTS OVER SOUTH CENTRAL AZ LATE TONIGHT. STRONGEST SURFACE WINDS TO BE OVER SE CA AND SW AZ TONIGHT INTO MON BUT MODELS SHOW THAT WIND SPEEDS ARE EXPECTED TO STAY JUST BELOW WIND ADVISORY CRITERIA. AN AREA OF HIGH CLOUDS ARE BEING STEERED BY THE SUBTROPICAL JET AND THE BULK OF THE CLOUDS SHOULD STAY SOUTH OF ITS AXIS SO MAINLY SOUTH CENTRAL AZ WILL BE ON THE NORTHERN EDGE OF THIS BAND OF HIGH CLOUDS AS IT COMES THROUGH TONIGHT/MON. OTHERWISE JUST SOME MID/HIGH LEVEL MOISTURE WILL BE ASSOCIATED WITH THE TROF ITSELF AS IT PASSES THROUGH MON. MAIN DYNAMICS AND MOISTURE OF THE TROF WILL STAY NORTH OF OUR REGION. TEMPS WILL ALSO COOL AROUND 6 DEGS MON WITH TROF PASSAGE. WINDS WILL BE DECREASING TUES AS SW FLOW SLOWLY LESSENS AND RIDGING BEGINS TO DEVELOP LATE TUES. THIS WILL ALSO BRING A DEG OR 2 RECOVERY TO THE TEMPS. HIGH PRESSURE CENTERED IN CENTRAL TX WILL THEN EXPAND INTO AZ WED AS A LOW PRESSURE AREA WELL OFF THE CENTRAL CA COAST CONTINUES TO DEEPEN. THIS WILL RESULT IN A DRIER SW FLOW AND WARMER TEMPS WED FOR OUR REGION. && .LONG TERM... WEDNESDAY NIGHT THROUGH SUNDAY... HIGHER PRESSURE ALOFT OVER MEXICO WILL HAVE EXPANDED NORTH BY THURSDAY WITH SIGNIFICANTLY WARMER WEATHER THURSDAY. IN FACT...THE WARMEST WEATHER SO FAR THIS YEAR AND THE FIRST 90 DEGREE WEATHER OF THE YEAR IN MOST DESERT LOCATIONS INCLUDING THE GREATER PHOENIX AND YUMA AREAS IS FORECAST FOR THURSDAY UNDER SUNNY SKIES. A STRONG LOW PRESSURE SYSTEM FROM THE GULF OF ALASKA WILL BE WEST OF NORTHERN BAJA CALIFORNIA NEAR 130 DEGREES WEST LONGITUDE THURSDAY AND MOVING ONLY VERY SLOWLY EAST. THIS SYSTEM IS THEN EXPECTED TO ACCELERATE NORTHEAST TOWARD SOUTHERN CALIFORNIA THURSDAY NIGHT AND FRIDAY...REACHING THE COAST FRIDAY EVENING. THE APPROACH OF THE LOW PRESSURE SYSTEM WILL RESULT IN INCREASING CLOUDINESS AND WINDY WEATHER ACROSS THE ENTIRE AREA FRIDAY... PARTICULARLY IN THE AFTERNOON AND EVENING. A WIND ADVISORY WILL PROBABLY BE NEEDED FOR MUCH OF THE AREA FRIDAY AFTERNOON AND EVENING WITH BLOWING SAND AND DUST IN THE DESERT AREAS. THIS SYSTEM WILL ALSO BRING MUCH COOLER AIR TO SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA FRIDAY AND FRIDAY NIGHT...AND TO SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA FRIDAY NIGHT AND SATURDAY. THERE WILL BE A SHORT PERIOD WHERE THERE WILL BE A SLIGHT CHANCE OF SHOWERS WITH THE PASSAGE OF THE ASSOCIATED COLD FRONT ACROSS SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA FRIDAY...MAINLY IN THE AFTERNOON...AND SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA FRIDAY NIGHT. HOWEVER...DUE TO UNCERTAINTY IN THIS EXACT TIMING...HAVE INCLUDED A SLIGHT CHANCE OF SHOWERS IN THE FORECAST FOR ALL AREAS FRIDAY AND FRIDAY NIGHT. THE LOW PRESSURE SYSTEM WILL MOVE RAPIDLY NORTHEAST AWAY FROM ARIZONA WITH CLEARING FROM THE WEST BY SATURDAY MORNING. HIGHER PRESSURE AND A DRY FLOW OF AIR ALOFT FROM THE SOUTHWEST WILL BRING BACK SUNNY DAYS NEXT WEEKEND WITH SOME RECOVERY OF TEMPERATURES SUNDAY. && .AVIATION... 00Z TAFS...TAFS ADEQUATELY DEPICT EXPECTED WEATHER. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DKS/ELLIS
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.